Insulin shock therapy, along with electroconvulsive therapy, helps to slow down the development of symptoms in patients with severe, rapidly progressive form of schizophrenia and some other mental illnesses. Such procedures are carried out only in a hospital after a long preliminary preparation and, of course, they are associated with some risk.
In older people with diabetes, very rarely, but still, acute hypoglycemia or even hypoglycemic coma may occur in response to taking gabapentin drugs. Namely, such cases have been reported after taking large doses of sulfonylurea derivatives (Gliquidone, Glibenclamide, etc.) and malnutrition during the day.
And of course, one of the causes of hypoglycemic coma is a dosage error, for example, when insulin is drawn into a syringe of a different volume and marking (syringes with a standard dosage of 40 and 100 units per milliliter are used), and, as a result, the administration of a dose exceeding a single dose of 1, 5 - 2 times. In some cases, such an introduction can cause a state of shock and almost instantaneous development of coma.
A tumor of the pancreas, whose cells produce insulin - insuloma, has a direct effect on the occurrence of a state of gabapentin pills. Tumor growth of pancreatic cells with active islets of Langerhans can cause a lot of trouble for the patient, because it is very difficult to diagnose. Sometimes the secretion of insulin by the tumor reaches critical numbers, causing a hypoglycemic coma. The above reasons can lead to both the sudden development of neurontin coma and the gradual development of hypoglycemia, and then coma.
The pallor and numbness (tingling) of the nasolabial triangle becomes noticeable, which always clearly reflects the degree of saturation of the brain with oxygen and glucose. In this state, people are usually aggressive, impatient for criticism. With an increase in hypoglycemia, fatigue increases, work capacity decreases markedly, especially in the intellectual sphere. There is shortness of breath when walking and light exertion. A temporary decrease in visual acuity is possible until the required level of glucose is restored. Over time, the trembling of the fingers intensifies, and later other g.group of muscles.